About OJO | Search | Ahead of print | Current Issue | Archives | Author Instructions | Reviewer Guidelines | Online submissionLogin 
Oman Journal of Ophthalmology Oman Journal of Ophthalmology
  Editorial Board | Subscribe | Advertise | Contact
https://www.omanophthalmicsociety.org/ Users Online: 571  Wide layoutNarrow layoutFull screen layout Home Print this page  Email this page Small font size Default font size Increase font size
CASE REPORT
Year : 2021  |  Volume : 14  |  Issue : 2  |  Page : 108-111

Cancer-associated retinopathy 4 years after surgery for ovarian cancer


1 Department of Ophthalmology, National and Kapodistrian University of Athens, Athens, Greece
2 Department of Ophthalmology, phthalmiatrion Athinon, Athens, Greece
3 Propaedeutic Department of Internal Medicine, National and Kapodistrian University of Athens, Athens, Greece

Correspondence Address:
Prof. Irini Chatziralli
Assistant Professor Irini Chatziralli, 2nd Department of Ophthalmology, National and Kapodistrian University of Athens, Attikon Hospital, 1 Rimini street, Haidari, 12462
Greece
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/ojo.ojo_352_20

Rights and Permissions

A 71-year-old woman presented with progressive, bilateral, blurred vision and nyctalopia for the last 6 months. Her past medical history included total hysterectomy and chemotherapy for ovarian cancer 4 years ago, without metastases. Optical coherence tomography revealed outer retinal layers' thinning bilaterally, while diffuse retinal pigment epithelium abnormalities were found in fundus autofluorescence. Full-field electroretinogram showed abnormalities in both a- and b-waves with significant reduction of retinal sensitivity, affecting however more the rod system. The patient was positive for alpha-enolase and was diagnosed with cancer-associated retinopathy (CAR), which developed 4-year primary cancer. Computerized tomography scan revealed an enlarged para-aortic lymph node at the left kidney, and the patient was started on chemotherapy, combined with immunosuppressive treatment. In conclusion, CAR should be suspected in patients experiencing unexplained visual disturbances, especially in the context of previous cancer.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed654    
    Printed22    
    Emailed0    
    PDF Downloaded79    
    Comments [Add]    

Recommend this journal